Alert archive / South Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Jul 6, 1999, 9:20 AM EDT for Marion County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1999, 9:20 AM EDT (13:20 UTC)
- Expired
- Jul 6, 1999, 11:20 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Marion County, SC
The radar
The Wilmington radar (KLTX), 87 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 1.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 061324 FFWILM SCC067-061520- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 920 AM EDT TUE JUL 6 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR... MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA * UNTIL 1120 AM EDT * AT 920 AM...RAINFALL HAS EXCEEDED 4 INCHES SINCE 7 AM NEAR HIGHWAY 76 BETWEEN MARION AND PEE DEE. DO NOT DRIVE THROUGH BADLY FLOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:25 AM EDT, 55 minutes earlier.
Area forecast discussion, Jul 6, 8:25 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WILMINGTON NC
825 AM EDT TUE JUL 6 1999
LATEST MSAS AND KLTX 88-D TRENDS INDICATE CONVECTION MOVING TOWARD
THE COAST INTO CONTINUED FAVORABLE ENVIRONMENT. WILL UPDATE COASTAL
COUNTIES WITH 30-40 POPS.
.ILM...HEAT ADVISORY TODAY AND WEDNESDAY NCZ087-096-097-099>101-
SCZ017-023-024-032>034-039-046.
DCHIn the hours before
Special weather statement, Jul 6, 9:07 AM EDT, 13 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-071015- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 907 AM EDT TUE JUL 6 1999 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY WEDNESDAY. HAZARDOUS WEATHER... SEVERE WEATHER REMAINS POSSIBLE THIS MORNING THROUGH THE MID AFTERNOON HOURS WITH FLOODING DOWNPOURS LIKELY. HAIL AND DAMAGING WIND GUSTS ALSO REMAIN A GOOD POSSIBILITY. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED. SYNOPSIS...AN UPPER AIR DISTURBANCE WILL MOVE SOUTHWEST AND CROSS THE AREA FROM OFF THE ATLANTIC THE REST OF THIS MORNING THROUGH THE AFTERNOON HOURS. THIS WEATHER FEATURE WILL IGNITE THE STRONG TO SEVERE THUNDERSTORM ACTIVITY. HOEHLER
Special weather statement, Jul 6, 9:07 AM EDT, 13 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-071015- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 907 AM EDT TUE JUL 6 1999 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY WEDNESDAY. HAZARDOUS WEATHER... SEVERE WEATHER REMAINS POSSIBLE THIS MORNING THROUGH THE MID AFTERNOON HOURS WITH FLOODING DOWNPOURS LIKELY. HAIL AND DAMAGING WIND GUSTS ALSO REMAIN A GOOD POSSIBILITY. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED. SYNOPSIS...AN UPPER AIR DISTURBANCE WILL MOVE SOUTHWEST AND CROSS THE AREA FROM OFF THE ATLANTIC THE REST OF THIS MORNING THROUGH THE AFTERNOON HOURS. THIS WEATHER FEATURE WILL IGNITE THE STRONG TO SEVERE THUNDERSTORM ACTIVITY. HOEHLER
Local storm report, Jul 6, 9:19 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
919 AM EDT TUE JUL 06 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0903 AM NAKINA NC WIND DAMAGE
07/06/99 COLUMBUS METAL BUILDING BLOWN ON
TOP OF CAR POSSIBLE
MACROBURSTThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:07 AM EDT | Severe Thunderstorm Warning | ILM | Marion | 38 min |
| Jul 6, 9:02 AM EDT | Severe Thunderstorm Warning | ILM | Marion | 43 min |
| Jul 6, 9:39 AM EDT | Flash Flood Warning | ILM | Horry | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.